Tornadoes · United States · Mississippi · 2024
EF1 tornado, Topeka to Divide, Mississippi, May 13, 2024
From Topeka to Divide, this EF1 tornado ran 0.8 miles across Lawrence County on May 13, 2024, touching down at 3:37 AM CDT and reaching 230 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 13, 2024
- Touchdown
- 3:37 AM CDT (08:37 UTC)
- Lifted
- 3:38 AM CDT (08:38 UTC)
- On the ground
- 1 minutes
- Path length
- 0.8 miles (1.3 km)
- Path width
- 230 yards (210 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Lawrence County
- Touchdown point
- 31.440, -90.134
- Lift-off point
- 31.440, -90.133
- Record number
- 2405130237-01
The damage survey
98 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.
- Fence blown down with a few trees
- Also, travel trailer rolled
- Tree on a home, widespread sig tree damage
- 2 mobile homes with trees on them, sig tree damage
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Severe thunderstorms moved across the state of Mississippi and produced damaging wind gusts, a few brief tornadoes, and heavy rainfall. Several swaths of wind produced significant damage.
An EF-1 tornado touched down just west of Holmesville Road and damaged the Calvary United Church, then quickly dissipated just east of the road. This tornado developed on the north side of am intense downburst and wind swath as a brief spin-up. Despite the brevity, numerous trees were uprooted or snapped along the path with trees blown down to the NE/N/NW direction in a well defined convergent pattern. Power lines were down as well. Roof damage to the church build occurred as the debris was blown into the trees to the north side of the property. Max winds were around 100 mph.
An EF-1 tornado touched down just west of Renfroe Road and Gaskin Lane. This tornado developed on the north side of an intense downburst and wind swath as a brief spin-up. Despite the brevity, numerous trees were uprooted or snapped along the path with trees blown down to the northeast, north, and northwest in a well defined convergent pattern. Maximum winds were estimated to be around 95 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 00:00 UTC | 17:39 UTC | Flood Watch | JAN |
| 08:47 UTC | 09:02 UTC | Severe Thunderstorm Warning | JAN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 06:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at May 13, 2:21 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 13, 2:21 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Jackson MS 221 AM CDT Mon May 13 2024 ...New AVIATION... .MESOSCALE UPDATE... Issued at 939 PM CDT Sun May 12 2024 Local radars showed a large area of mostly light to moderate rain across our CWA generally along and north of Highway 84. There was no lightning within our CWA at mid evening and the rain has knocked temperatures down close to forecast morning lows across our southern zones. No severe weather or locally heavy rain is expected over our CWA for the next couple of hours but, waa is expected to increase after midnight from the southwest ahead of a shortwave trough noted over the southern Plains. The 00Z Mon JAN sounding had a PWAT of 1.55in. By morning PWATs are expected to be close to two inches. Regional radars did show convection over east Texas crossing the Louisiana state line. This activity is progged to increase in coverage and intensity as it approaches our CWA. This activity will pose a damaging wind and hail threat mainly as it moves into our CWA. In addition rainfall rates will increase as well with heavy rain falling over already wet grounds. Some runoff issues especially in poor drainage areas are possible later tonight. /22/ && .DISCUSSION... Issued at 158 PM CDT Sun May 12 2024 Tonight and tomorrow... Hope you enjoyed the break this weekend as active weather has returned for the short term period. A series of disturbances amid an active southern stream will support multiple complexes that push across the area starting tonight. The first few will not pose a huge threat as there is not much instability and the warm front is offshore the Gulf. These will push through tonight and early tomorrow morning and there is a slight risk highlighted for south of the HWY 84 corridor in the HWO for damaging winds to 60 mph and hail to quarter size. A tornado cannot be ruled out but this chance is very low considering the lack of instability and unfavorable low level shear profile. The main concern will be tomorrow afternoon and evening as a more potent MCS dives across the area. Storms will initiate in central Texas and gradually grow upscale, reaching maturity once it reaches our area. Strong instability and deep shear will be supportive of its maintenance, while a surface warm front, roughly extending parallel to the HWY 49 corridor, will serve as a focus for a potentially stronger wind swath. There is some low end tornado threat as well given somewhat favorable wind profiles, however I want to emphasize that the straight line winds in these cases may do greater, more widespread damage. There is a slight risk highlighted for this potential as well, however an upgrade to enhanced could be possible. In addition to severe threat, PWAT in excess of 1.8 inches and very deep warm cloud layer will support heavy rain rates capable of producing flash flooding. Multiple rounds of rain will enhance this risk further and will lead to a lot of rainfall in a short period of time, as much as 4 to 5 inches in spots, with a focus south of I-20. This has prompted the issuance of a flash flood watch and an elevated risk in the HWO for this area. /SAS/ Monday Night through Saturday... The potential for severe storms and heavy rain will be ongoing as we begin the forecast period Monday night. A complex of storms is advertised to be in the process of racing east through the CWA during this time. Damaging wind gusts up to 70 mph, quarter to golf ball size hail, and tornadoes will be possible with this complex as it moves through. In addition, heavy rainfall will again continue to be a concern during this time. High rainfall rates and training west to east convection could result in flash flooding, especially in low-lying and poor drainage areas, along with some minor river flooding. Showers and storms will continue to be possible into Tuesday as the main upper trough moves through the region. This activity will steadily exit the CWA through the course of the afternoon as the trough exits to the northeast. High pressure at the surface and ridging aloft will quickly build into the region Tuesday night, with a return to quiet weather expected through at least Wednesday night. Chances for showers and storms will yet again increase across the forecast area early Thursday morning, with chances remaining in the forecast through Saturday. This is as a result of yet another series of disturbances forecast to affect the region. It'll also be during this time, particularly Friday and Saturday, that the potential for both heavy rain and severe storms will need to monitored in upcoming forecasts. /19/ && .AVIATION... (06Z TAFS) Issued at 216 AM CDT Mon May 13 2024 Widespread -SHRA & some -TSRA ongoing mainly across the southern half of TAF sites will bring varying conditions through the aftn hours. Away from TSRA, cigs lower to MVFR/IFR while vsbys lower to MVFR & then prevail through 13/13-17Z. SHRA & TSRA are moving in quicker & should wind down by mid-morning through aftn hours but some could return late aftn towards the end of the TAF period. VSBYs improve but MVFR cigs continue through the end of the TAF period. Southeasterly winds up to 15mph & gusts up to 25mph are psbl through the aftn hours & lighter into the evening. /22/DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 79 66 83 63 / 80 50 30 0 Meridian 77 65 85 63 / 90 60 50 10 Vicksburg 82 66 84 62 / 70 50 10 0 Hattiesburg 84 67 87 64 / 90 70 40 0 Natchez 83 65 84 61 / 80 50 10 0 Greenville 79 67 82 64 / 60 50 20 0 Greenwood 77 66 82 63 / 80 50 40 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flood Watch through Tuesday morning for MSZ053>066-072>074. LA...Flood Watch through Tuesday morning for LAZ024>026. AR...None. && 22/19/DC
In the hours before
Special weather statement, May 13, 1:07 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
107 AM CDT Mon May 13 2024
LAZ025-MSZ047-048-053-054-130700-
Tensas LA-Copiah MS-Warren MS-Hinds MS-Claiborne MS-
107 AM CDT Mon May 13 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TENSAS PARISH...
SOUTHWESTERN WARREN...CLAIBORNE...SOUTHWESTERN HINDS AND NORTHERN
COPIAH COUNTIES THROUGH 200 AM CDT...
At 106 AM CDT, Doppler radar was tracking a strong thunderstorm near
Port Gibson, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Port Gibson around 110 AM CDT.
Hermanville and Rocky Springs around 115 AM CDT.
Carpenter and Reganton around 125 AM CDT.
Utica around 130 AM CDT.
Dry Grove and Dentville around 140 AM CDT.
Jackson, Crystal Springs, and Terry around 150 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3234 9025 3218 9022 3218 9024 3216 9024
3215 9025 3215 9024 3211 9025 3210 9024
3209 9025 3209 9023 3204 9023 3203 9025
3202 9023 3202 9022 3201 9023 3199 9021
3196 9020 3190 9113 3217 9115
TIME...MOT...LOC 0606Z 260DEG 44KT 3201 9106
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, May 13, 1:56 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
156 AM CDT Mon May 13 2024
MSZ049-050-055-056-130815-
Scott MS-Smith MS-Rankin MS-Simpson MS-
156 AM CDT Mon May 13 2024
...A STRONG THUNDERSTORM WILL IMPACT RANKIN...NORTHERN SIMPSON...
SMITH AND SCOTT COUNTIES THROUGH 315 AM CDT...
At 156 AM CDT, Doppler radar was tracking a strong thunderstorm over
Terry, or near Byram, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Jackson, Richland, Florence, Whites, and Monterey around 200 AM
CDT.
Star around 205 AM CDT.
Piney Woods around 210 AM CDT.
Brandon, Johns, and Cato around 215 AM CDT.
Polkville and Puckett around 225 AM CDT.
Pulaski around 230 AM CDT.
Homewood and Burns around 235 AM CDT.
Forest around 245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8932 3188 9014 3191 9017 3193 9017
3194 9019 3195 9019 3204 9023 3209 9023
3209 9025 3215 9024 3215 9025 3218 9024
3220 9018 3223 9019 3223 9021 3229 9017
3229 9015 3232 9015 3236 9011 3251 8938
TIME...MOT...LOC 0656Z 260DEG 49KT 3213 9028
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, May 13, 2:34 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
234 AM CDT Mon May 13 2024
MSZ054-059-061>063-130845-
Lawrence MS-Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-
234 AM CDT Mon May 13 2024
...STRONG THUNDERSTORMS WILL IMPACT LINCOLN...LAWRENCE...SOUTHEASTERN
JEFFERSON...FRANKLIN AND COPIAH COUNTIES THROUGH 345 AM CDT...
At 233 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barlow to near Garden City. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Meadville, Bude, Glancy, Pleasant Hill, Caseyville, Allen, New
Hope, and Barlow around 240 AM CDT.
Hazlehurst, Mccall Creek, and Gallman around 245 AM CDT.
Crystal Springs, Martinsville, Vaughn, Little Springs, and Loyd
Star around 250 AM CDT.
Wesson, Beauregard, and West Lincoln around 255 AM CDT.
Brookhaven, Hopewell, and Center Point around 300 AM CDT.
Georgetown around 305 AM CDT.
Bogue Chitto and Rockport around 310 AM CDT.
Sontag, Oma, and Enterprise around 315 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3193 9063 3200 9023 3193 9017 3191 9017
3189 9014 3186 9013 3184 9016 3183 9013
3180 9015 3179 9011 3175 9012 3176 8997
3139 8996 3140 9004 3137 9004 3135 9040
3135 9098 3134 9099 3135 9102 3132 9111
TIME...MOT...LOC 0733Z 261DEG 42KT 3188 9064 3136 9106
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, May 13, 3:14 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
314 AM CDT Mon May 13 2024
MSZ055-056-064-065-130945-
Smith MS-Jefferson Davis MS-Covington MS-Simpson MS-
314 AM CDT Mon May 13 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SIMPSON...SOUTHERN
SMITH...COVINGTON AND JEFFERSON DAVIS COUNTIES THROUGH 445 AM CDT...
At 314 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shivers, or 14 miles southwest of Mendenhall, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Pinola and Shivers around 320 AM CDT.
Clem around 325 AM CDT.
Magee and Sanatorium around 330 AM CDT.
Mount Olive around 335 AM CDT.
Mize around 345 AM CDT.
Taylorsville around 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3152 8996 3152 8998 3176 8997 3175 9009
3187 9011 3195 8932 3180 8933 3180 8940
3146 8940 3143 8956 3144 8982 3139 8982
3139 8996
TIME...MOT...LOC 0814Z 276DEG 38KT 3181 9004
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, May 13, 3:20 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
320 AM CDT Mon May 13 2024
MSZ051-052-056>058-130945-
Smith MS-Lauderdale MS-Newton MS-Clarke MS-Jasper MS-
320 AM CDT Mon May 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JASPER...SOUTHERN
NEWTON...NORTHEASTERN SMITH...NORTHERN CLARKE AND SOUTHERN LAUDERDALE
COUNTIES THROUGH 445 AM CDT...
At 320 AM CDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 11 miles north of Bay Springs, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Louin, Montrose, Garlandville, Turnerville, and Roberts around 325
AM CDT.
Paulding and Rose Hill around 335 AM CDT.
Orange around 340 AM CDT.
Pachuta around 345 AM CDT.
Stonewall and Enterprise around 350 AM CDT.
Quitman around 400 AM CDT.
Sykes and Sable around 405 AM CDT.
Middleton around 410 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3203 8846 3198 8946 3222 8939 3222 8932
3229 8932 3238 8841
TIME...MOT...LOC 0820Z 276DEG 38KT 3215 8930
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DBThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jackson, MS (KJAN), 00:00Z
8.6 hours before the tornado, 98 km from the path. May 13, 2024.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -65295 J/kg
- Surface CAPE
- 95 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.4 K/km
Jackson, MS (KJAN), 12:00Z
3.4 hours after it, 98 km from the path. May 13, 2024.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -65265 J/kg
- Surface CAPE
- 5 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.3 K/km
The surface observations
Brookhaven (1R7), 32 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 06:55 UTC | 6 kt | 11 | 1008.5 | VCTS | ||
| 07:15 UTC | 3 kt | 10 | 1008.8 | |||
| 07:35 UTC | 0° 0 kt | 1008.5 | VCTS | |||
| 07:55 UTC | 310° 11 kt | 1009.1 | VCTS | |||
| 08:15 UTC | 310° 25 kt | 36 | 1012.9 | TS | ||
| 08:35 UTC | 10° 13 kt | 26 | 1011.2 | TS | ||
| 08:55 UTC | 20° 14 kt | 21 | 1010.5 | TS | ||
| 09:15 UTC | 40° 9 kt | 16 | 1010.5 | VCTS | ||
| 09:35 UTC | 3 kt | 1010.5 | VCTS | |||
| 09:55 UTC | 4 kt | 10 | 1010.2 | TS | ||
| 10:15 UTC | 0° 0 kt | 10 | 1010.8 | VCTS | ||
| 10:35 UTC | 0° 0 kt | 1009.8 | TS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km away, was scanning. The volume nearest the touchdown began at 08:37 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 08:10 UTC | TSTM WND DMG | 1 E Bogue Chitto | Lincoln, MS | Tree uprooted. |
| 08:30 UTC | TSTM WND DMG | Topeka | Lawrence, MS | Reports of trees down on both Holmesville Road and Robert Tynes Road. One resident was trapped in a trailer on Robert Tynes Road. Time estimated based on radar. |
| 08:30 UTC | TSTM WND DMG | Topeka | Lawrence, MS | Reports of trees down on both Holmesville Road and Robert Tynes Road. Time estimated based on radar. |
| 08:31 UTC | TSTM WND GST 105 | 1 Wsw Topeka | Lawrence, MS | This intense downburst started N of Jayess between China Grove Road and Holmesville Road. Max winds were 90-105 mph. This downburst intensified quickly as it approached and crossed Holmesville Road and peaked along Conn- |
| 08:32 UTC | TORNADO | 1 Wsw Topeka | Lawrence, MS | This brief EF1 tornado touched down just west of Holmesville Road and damaged the Calvary United Church, then quickly dissipated just east of the road. This tornado developed on the north side of a intense downburst and |
| 08:33 UTC | TSTM WND DMG | 2 E Topeka | Lawrence, MS | Report of trees down on Highway 27S. Time estimated based on radar. |
| 08:35 UTC | TSTM WND GST 100 | 1 E Topeka | Lawrence, MS | *** 1 INJ *** This intense downburst swath occurred generally in the Highway 27 portion of Southern Lawrence county near Robert Tynes, Divide and Renfroe Roads. Numerous trees were uprooted and or snapped, along with mul |
| 08:37 UTC | TORNADO | 4 Ene Topeka | Lawrence, MS | This brief EF1 tornado touched down just west of Renfroe Road and Gaskin Lane. This tornado developed on the north side of a intense downburst and wind swath as a brief spin-up. Despite the brevity, numerous trees were u |
| 08:45 UTC | TSTM WND GST 90 | 3 S Arm | Lawrence, MS | This swath of significant winds was noted along River Road near the Oak Vale area of Lawrence County. Damage was mainly to numerous uprooted and snapped trees along River Road and to areas toward the Pearl River. A coupl |
| 08:50 UTC | TSTM WND DMG | 1 E Oak Vale | Jefferson Davis, MS | Multiple downed trees in the Oak Vale area. |
| 08:50 UTC | TSTM WND GST 105 | 1 N Society Hill | Jefferson Davis, MS | This significant swath of intense winds started in the Oak Vale community in Jefferson Davis county and moved SE through the Society Hill community of Jefferson Davis county and continued into N Marion where it impacted |
| 08:53 UTC | TSTM WND DMG | 1 Nw Goss | Marion, MS | Numerous trees down, many across roads, including Hwy 44 and 13 N. |
| 08:53 UTC | TSTM WND DMG | Society Hall | Jefferson Davis, MS | Multiple trees down in the Society Hill community. |
| 08:54 UTC | TSTM WND GST 105 | 1 Nnw Society Hall | Jefferson Davis, MS | Corrects previous tornado report from 1 NNW Society Hall. After additional drone aerial imagery and perspective, the damage along Highway 13 at Wilburn Dyess Road in the Society Hill community was not caused from a torna |
| 08:54 UTC | TORNADO | 1 Nnw Society Hall | Jefferson Davis, MS | This brief EF1 tornado touched down basically along Highway 13 at Wilburn Dyess Road in the Society Hill community. This tornado developed on the north side of a intense downburst and wind swath as a brief spin-up. Despi |
| 08:57 UTC | TSTM WND DMG | Bunker Hill | Marion, MS | Multiple trees down and power lines, roads blocked around the Bunker Hill community and Hwy 35. |
| 09:00 UTC | TSTM WND DMG | 2 Ssw Bassfield | Jefferson Davis, MS | Multiple trees down around Bassfield and Hwy 35 S areas. |
| 09:02 UTC | TSTM WND DMG | Improve | Marion, MS | Multiple trees down in the Improve community. |
| 09:02 UTC | TSTM WND GST 110 | 1 S Bunker Hill | Marion, MS | This significant swath of intense winds started in the Oak Vale community in Jefferson Davis county and moved SE through the Society Hill community of Jefferson Davis county and continued into N Marion where it impacted |
| 09:15 UTC | TSTM WND DMG | 2 Ese Hickory Grove | Lamar, MS | Lot of trees & debris down on hwy 44 in Sumrall. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of May 13, 2024
16 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 13 | 3:32 AM CDT | EF1 | Lawrence, MS | 0.5 | 280 | $120,000 | ||
| May 13 | 4:35 AM CDT | EF0 | Lincoln, OK | 0.2 | 20 | $20,000 | ||
| May 13 | 11:44 AM CDT | Unrated | Walton, FL | 0.0 | 10 | |||
| May 13 | 3:00 PM CDT | EF1 | Calhoun, TX | 13.6 | 150 | $8,000 | ||
| May 13 | 3:39 PM CDT | EF0 | Taney, MO | 1.2 | 50 | |||
| May 13 | 4:41 PM CDT | EF2 | Calcasieu Parish, LA | 3.4 | 200 | $250,000 | ||
| May 13 | 4:45 PM CDT | EF1 | Calcasieu Parish, LA | 6.5 | 300 | $150,000 | ||
| May 13 | 3:39 PM MST | EF0 | Coconino, AZ | 0.1 | 10 | |||
| May 13 | 6:22 PM CDT | EF2 | Saint Martin Parish, LA | 8.6 | 400 | $250,000 | ||
| May 13 | 6:34 PM CDT | Unrated | Saint Martin Parish, LA | 3.6 | 1 | |||
| May 13 | 6:35 PM CDT | Unrated | Saint Martin Parish, LA | 4.2 | 1 | |||
| May 13 | 6:37 PM CDT | Unrated | Iberville Parish, LA | 0.9 | 100 | |||
| May 13 | 6:39 PM CDT | EF0 | Iberville Parish, LA | 6.6 | 150 | |||
| May 13 | 6:43 PM CDT | EF0 | Pointe Coupee Parish, LA | 0.9 | 100 | $15,000 | ||
| May 13 | 6:54 PM CDT | EF0 | Iberville Parish, LA | 1.8 | 120 | $15,000 | ||
| May 13 | 7:23 PM CDT | EF1 | Livingston Parish, LA | 3.3 | 150 | $12,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.